[Skip to Content]
[Skip to Content Landing]
Article
August 1982

Psoralens and UV-A-Induced Stellate Hyperpigmented Freckling

Author Affiliations

From St John's Hospital for Diseases of the Skin, London. Dr Miller is now with Dalhousie University, Halifax, Nova Scotia.

Arch Dermatol. 1982;118(8):619-620. doi:10.1001/archderm.1982.01650200087026
Abstract

Pigmentation produced by psoralens and UV-A (PUVA) is a well-known side effect of therapy. Usually, the pigmentation is uniform with a desirable cosmetic appearance, but, occasionally, freckling occurs. The resulting pigmentation may persist for longer than three months and, occasionally, for longer than six months. I describe herein a patient with erythrodermic psoriasis who was treated with PUVA and had large stellate hyperpigmented freckles that had not resolved two years after PUVA therapy had been discontinued.

Report of a Case  A 7-year-old girl (type 1 skin, skin that sunburns but does not suntan), who had had mild plaque-type psoriasis at 6½ years of age, acquired explosive guttate psoriasis after adenoidectomy. Her psoriasis was unresponsive to any topical therapy and became erythrodermic during the next two months. Hospitalization and treatment with topical steroids achieved only mild therapeutic improvement in her condition. Approximately one year after onset, she was referred for photochemotherapy.

First Page Preview View Large
First page PDF preview
First page PDF preview
×